MAUDE Adverse Event Report: SAGE PRODUCTS LLC TOC SOS W/PROX 100; SUCTION ORAL SWAB

SAGE PRODUCTS LLC TOC SOS W/PROX 100; SUCTION ORAL SWAB
Model Number 6512
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Distress (2329)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter discarded the involved product, however, lot information for review.Production history records for the reported lot were reviewed.All in-process quality checks indicated passing results.A labeling review of the finished good was performed.The instructions for use state, "use a bite block when performing oral care on patients with altered levels of consciousness or those who cannot comprehend commands.Ensure foam is intact after use.If not, remove any particles from oral cavity." the reporter stated the patient has a brain injury, and a bite block was not used.The review of the label is adequate for the intended use of the device and did not contribute to the reported failure.The root cause could be attributed to user error related to biting and not using a bite block during use of the product.Due to the review of the labeling and the product history and manufacturing records, there is insufficient evidence to conclude the reported issue was not attributable to a quality defect, or manufacturing operations.
 
Event or Problem Description
Report received of a user error resulting in a suction oral swab disengagement.Reporter, lay person, stated she performed oral care on her (b)(6) year old son who suffers from a traumatic brain injury and was unable to follow commands.Reporter stated her son bit down on the stick of the suction oral swab and a piece of the stick with attached foam broke off, and became disengaged inside her sons throat.Reporter stated she called 911 because her son was in distress.Reporter stated it took her husband approximately 2 minutes to successfully retrieve the piece of suction oral swab with attached foam.Reporter stated the paramedics arrived at that time and no treatment was needed or provided.The reported issue occurred during initial use of the device.Instructions for use state, a bite block should be used when performing oral care on patients with altered levels of consciousness or those who cannot comprehend commands.Reporter stated that although the patient was unable to follow commands, a bite block was not used at the time of the incident.The device was discarded, however, lot information was provided.Though requested, no additional information was provided.

Brand Name
TOC SOS W/PROX 100
Common Device Name
SUCTION ORAL SWAB
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
MDR Report Key11004321
Report Number0001419181-2020-00002
Device Sequence Number690558
Product Code JOL
UDI-Device Identifier50618029800638
UDI-Public50618029800638
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/08/2022
Device Model Number6512
Device Catalogue Number6512
Device Lot Number76516
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2020
Initial Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age25 YR